Alert archive / Puerto Rico / Flash Flood Warnings in 2011
Flash Flood Warning 109, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 22, 2011, 10:45 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2011, 10:45 PM CDT (03:45 UTC)
- Expired
- Aug 23, 2011, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
The radar
The San Juan radar (TJUA), 35 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
312
WGCA52 TJSJ 230345
FFWSJU
PRC029-031-119-230945-
/O.NEW.TJSJ.FF.W.0109.110823T0345Z-110823T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1145 PM AST MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
CAROLINA
RIO GRANDE
* UNTIL 545 AM AST TUESDAY
* THIS IS A FLASH FLOOD EMERGENCY FOR LOIZA...CAROLINA AND CANOVANAS.
* AT 1135 PM AST...SEVERAL FLOOD GATES REMAIN OPEN AT THE CARRAIZO
DAM IN TRUJILLO ALTO. LARGE WATER RELEASES AT THE DAM WILL RESULT
IN FLASH FLOODING IN THE TOWN OF LOIZA AND ALONG HIGHWAY 3 AT THE
TOWN ENTRANCE IN CAROLINA. ROADS 853 AND 850 IN CAROLINA WILL ALSO
FLOOD. FLOODING WILL ALSO OCCUR IN CANOVANAS PAST THE CONFLUENCES
OF THE CANOVANAS AND CANOVANILLAS RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1839 6595 1840 6592 1845 6589 1844 6587
1837 6590 1838 6593 1835 6597 1837 6598
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
041
WGCA72 TJSJ 230939
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
539 AM AST TUE AUG 23 2011
PRC029-031-119-230949-
/O.EXP.TJSJ.FF.W.0109.000000T0000Z-110823T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANOVANAS PR-CAROLINA PR-RIO GRANDE PR-
539 AM AST TUE AUG 23 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 AM AST FOR RIO
GRANDE...CAROLINA AND CANOVANAS MUNICIPALITIES...
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1839 6595 1840 6592 1845 6589 1844 6587
1837 6590 1838 6593 1835 6597 1837 6598
$$
OMS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 10:14 PM CDT, 31 minutes earlier.
Area forecast discussion, Aug 22, 10:14 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1114 PM AST MON AUG 22 2011
.UPDATE...HURRICANE IRENE CONTINUES TO MOVE WEST NORTHWEST AND
SLOW AND HAS INCREASED IN STRENGTH DURING THE LAST 6 HOURS. THIS
IS LEAVING A CONSIDERABLE TAIL OF MOISTURE THAT HAS DUMPED RECORD
AMOUNTS OF RAINFALL ON SAN JUAN AND KEPT MANY RIVERS IN FLOOD OR
FLUCTUATING THROUGH FLOOD STAGE ACROSS PUERTO RICO. THIS TREND
SHOULD CONTINUE...AS THE MIMIC PRODUCT SHOWS DEEP MOISTURE
STREAMING IN FROM THE SOUTHEAST THAT CAN FUEL SHOWERS AND
THUNDERSTORMS FOR AT LEAST THE NEXT 48 HOURS. WOULD LOOK FOR SOME
ABATEMENT OVERNIGHT HOWEVER AND SOME RIVERS WILL ONLY BE IN FLOOD
BRIEFLY. PLEASE SEE FLOOD ADVISORIES...FLOOD WARNINGS AND FLASH
FLOOD WARNINGS FOR ALL DETAILS.
IN THE U.S. VIRGIN ISLANDS ONLY A FEW LIGHT SHOWERS HAVE BEEN
OBSERVED. SOME SHOWER ACTIVITY IS STILL INDICATED DURING THE NEXT
24 HOURS THERE.
&&
.DISCUSSION...THE FLASH FLOOD WATCH CONTINUES THROUGH 9 AM AST AND
ISN'T EVEN REALLY A QUESTION OVER PUERTO RICO. HEAVY SHOWERS ARE
STILL NOTED OVER CENTRAL PUERTO RICO AND OVER THE CARIBBEAN SOUTH
OF THE ISLAND. WILL CONTINUE THE WATCH OVER THE U.S. VIRGIN
ISLAND DUE TO THE UNCERTAINTY OF WHERE THE NEXT RAIN BAND WILL
DEVELOP AND PROPAGATE. RAIN AMOUNTS OF 1 TO 2 INCHES ARE STILL
POSSIBLE OVER SATURATED SOILS IN PUERTO RICO.
&&
.AVIATION...RAIN BANDS AND CONVERGENCE OVER THE AREA ARE KEEPING
CEILINGS AND VISIBILITIES LOW. MVFR IS COMMON ACROSS THE AREA IN
HEAVY SHOWERS WITH SOME BRIEF IFR CONDITIONS...BUT MOUNTAIN
OBSCURATIONS ARE PREVALENT. STRONG TURBULENCE IS INDICATED DUE TO
INSTABILITY AND SOUTHERLY WINDS OF UP TO 50 KNOTS WERE NOTED AT
14 THOUSAND FEET IN LATEST SOUNDING.
&&
.MARINE...THE TROPICAL STORM WARNING WILL BE ALLOWED TO EXPIRE AT
11 PM AST THIS EVENING OVER THE ATLANTIC OFFSHORE WATERS AS IRENE
MOVES AWAY FROM THE AREA. BUT...ISOLATED THUNDERSTORMS AND HEAVY
SHOWERS WILL CONTAIN STRONG WIND GUSTS AND SEAS WILL REMAIN
AGITATED AND ABOVE SMALL CRAFT ADVISORY CRITERIA IN THE WESTERN
PORTION OF THE LOCAL OFFSHORE WATERS AND THE MONA CHANNEL
EXTENDING INTO THE CARIBBEAN.
&&
.PREV DISCUSSION... /ISSUED 313 PM AST MON AUG 22 2011/
SYNOPSIS...THE CENTER OF HURRICANE IRENE WAS LOCATED NEAR LATITUDE
19.3 NORTH...LONGITUDE 68.1 WEST. IRENE IS MOVING TOWARD THE WEST-
NORTHWEST NEAR 12 MPH. AS HURRICANE IRENE MOVES AWAY FROM THE
LOCAL REGION WILL DRAG MOISTURE OVER THE LOCAL REGION AND INCREASE
THE SHOWER COVERAGE ACROSS THE LOCAL FORECAST AREA.
DISCUSSION...RAIN BANDS BEHIND HURRICANE IRENE WILL CONTINUE TO GENERATE
RAINFALL ACCUMULATIONS OF BETWEEN 2 TO 4 INCHES. THIS RAINFALL WILL RESULT
IN CONTINUED RISES OF LOCAL RIVERS...STREAMS...AND GUTS WHICH WILL
FURTHER WORSEN AREAS ALREADY IMPACTED BY SIGNIFICANT FLOODING. WITH
THE SUPER SATURATED SOLIS...MUDSLIDES AND DEBRIS FLOWS REMAINS A
CONCERN IN AREAS OF STEEP TERRAIN.
ALTHOUGH IRENE IS EXPECTED TO MOVE AWAY FROM THE LOCAL AREA IN THE
NEXT 12 HOURS...MOISTURE ASSOCIATED TO THIS TROPICAL SYSTEM WILL
LINGER OVER THE LOCAL REGION THROUGH AT LEAST WEDNESDAY. ON
TUESDAY AND WEDNESDAY...ENOUGH HEATING WILL OCCUR TO GENERATE
SHOWERS AND THUNDERS TOMS ACROSS THE NORTHERN HALF OF PUERTO RICO.
INCREASING THE POTENTIAL FOR FLASH FLOODING TO OCCUR.
AVIATION...WEATHER CONDITIONS ARE EXPECTED TO CONTINUE IMPROVING
THROUGH TUESDAY MORNING. EXPECT MOSTLY MVFR CONDITIONS ACROSS ALL
TERMINALS.
MARINE...HURRICANE IRENE WILL CONTINUE TO MOVE OVER THE LOCAL ATLANTIC
WATERS THROUGH THIS AFTERNOON...BRINGING HAZARDOUS WIND AND SEA CONDITIONS
ACROSS MOST OF THE REGIONAL WATERS. ALTHOUGH HURRICANE IRENE CONTINUE
TO MOVE AWAY FROM THE LOCAL WATERS...MARINERS SHOULD REMAIN IN PORT
AND SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 78 89 / 100 40 30 30
STT 79 88 79 88 / 100 50 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 9 AM AST TUESDAY FOR ALL OF PUERTO
RICO AND THE U.S. VIRGIN ISLANDS.
SCA...AMZ710..741.
VI...FLASH FLOOD WATCH UNTIL 9 AM AST TUESDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
SCA...AMZ710.
&&
71/12Hazardous weather outlook, Aug 22, 10:12 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 1112 PM AST MON AUG 22 2011 AMZ710>745-PRZ001>013-231000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1112 PM AST MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO THROUGH TUESDAY MORNING. PLEASE REFER TO SHORT TERM WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AMOUNTS GREATER THAN THREE INCHES...FLOODING AND WIND DAMAGE WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-231000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1112 PM AST MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AMOUNTS GREATER THAN THREE INCHES...FLOODING AND WIND DAMAGE WOULD BE GREATLY APPRECIATED. ROSA
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 22, 7:50 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 22, 9:34 PM CDT | Small Craft Advisory | JSJ | 31 hr | |
| Aug 22, 10:01 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 22, 11:19 PM CDT | Areal Flood Warning | JSJ | 2 min | |
| Aug 23, 12:51 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 1:41 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 1:51 AM CDT | Areal Flood Warning | JSJ | 19 hr | |
| Aug 23, 3:01 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Aug 23, 3:08 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 3:30 AM CDT | Areal Flood Advisory | JSJ | 7 min | |
| Aug 23, 3:33 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 4:06 AM CDT | Special Marine Warning | JSJ | 114 min | |
| Aug 23, 5:12 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 5:33 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:18 AM CDT | Flash Flood Warning | JSJ | 16 hr | |
| Aug 23, 7:03 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 7:26 AM CDT | Tornado Warning | JSJ | 19 min | |
| Aug 23, 8:11 AM CDT | Severe Thunderstorm Warning | JSJ | 34 min | |
| Aug 23, 8:45 AM CDT | Severe Thunderstorm Warning | JSJ | 30 min | |
| Aug 23, 9:01 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Aug 23, 10:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Aug 23, 10:38 AM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Aug 23, 10:47 AM CDT | Severe Thunderstorm Warning | JSJ | 43 min | |
| Aug 23, 11:00 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 11:00 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 23, 11:47 AM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 11:50 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 23, 1:09 PM CDT | Special Marine Warning | JSJ | 96 min | |
| Aug 23, 1:24 PM CDT | Severe Thunderstorm Warning | JSJ | 36 min | |
| Aug 23, 1:36 PM CDT | Flash Flood Warning | JSJ | 104 min | |
| Aug 23, 2:46 PM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 3:00 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 23, 3:38 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 3:46 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 23, 4:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 5:59 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 6:41 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 23, 6:53 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.